New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Mental illness destroying me
11 Replies
kvc33 - June 18

Some of you may remember my writing about my experience with depersonalization disorder a few months ago. It was caused by a drug called Requip that I was taking for Restless Leg Syndrome. I stopped taking it for a couple of months but felt I had to return to it because the RLS came back full force. I went down to 1/6 of a pill. Within in a short time it was causing lots of physical problems for me so I stopped taking it. The withdrawal caused nightly panic attacks for over three weeks in which I felt like I was dying and going crazy at the same time. I am in severe withdrawal with depression, tingling in my hands and feet, and not knowing who I am. I feel numb, lost, confused and just can't get my brain to connect. My naturopath confirmed that it will take a year for me to recover from it and it's only six weeks so far. My physical health is horrific as usual and the RLS has returned which keeps me awake for hours at night. I have zero quality of life and nothing can be done about it. No more drugs, supplements or anything else for me. I've tried hundreds of things and not only do they not work, I've probably spent about 30 thousand dollars over the years trying to get well. I live in poverty and only get by because of the help my bf gives me. With the stress of this I'm sure he will leave me and then I won't have money for food and shelter. Hope is a joke to me because life just gets worse and worse. I have ordered my cable disconnected because I gambled and lost money. I was too mentally ill to know what I was doing at the time. I am normally extremely frugal but this drug has given me the desire to literally flush money down the toilet.(A desire to gamble is one of the reported side effects). I keep having images of myself ripping up bills and flushing them. I go into rages and just want to destroy everything in sight. I am so furious with life that I really don't care what I do anymore. I am trying not to hurt myself or anyone else but it's a struggle. I trust that the rest of you are doing better than I am and I am grateful for that if you are. Take care.

 

January - June 18

kvc - I quickly googled Requip, and I see that gambling is actually listed as a side effect! I get so very angry about the indiscriminate use of these drugs and their horrible side effects. I had a hard time getting off antidepressants, and felt horrible, physically and emotionally for over a year. IT WILL GET BETTER. Do the best you can to eat healthy and get some rest. And take a good multivitamin and multimineral. Support your body's natural functions.

eHow has an article about "How to stop taking Requip." Maybe you've seen it? They say you should work with your dr. and taper down slowly, not go cold turkey. I know you don't want any more pills, but you MUST sleep. Perhaps an older drug - something like Valium? - could calm you down and help with the restless legs. OR a sleeping pill like Ambien? Or melatonin? (Run the ideas by your doctor. You should be working with someone to help you get through this.)

All the symptoms you mention, including being angry and feeling depersonalized, are part of withdrawal. I wish you could find a doctor to help you ease through it somehow. I hope your boyfriend will support you through this too.

If you are able, I would highly recommend you file a big fat complaint with a government regulating agency (I'm not sure you're in the US? Here, it would be file a complaint with the FDA.) Another alternative is you could find a lawyer. You can google for lawyers who work with lawsuits against drug companies. It sounds like you have had serious problems that affected your life - and it might be worth getting some legal advice about it. I'm not kidding. If you can't handle it yourself right now, try to get some assistance from your boyfriend - and go to a doctor - or even a therapist - and make sure your symptoms are well documented.

Hang in there, it will improve. I'm so sorry you are going through this right now.

 

January - June 18

kvc - Please google "Medwatch" - that will get you to a number of different websites, including places where you can report the adverse event you are experiencing. It also has websites that give information about bad drug reactions - it might help you to see you are not alone. I have a feeling you are not in the US - but there may be a place where you are that you can find online. Good luck, wishing you the best...

 

January - June 18

kvc - I just found a site you might get some help on - at least you can post your very bad experience with this drug and help other people! It is patientsville(dot) com. Put in the w's at the front. This has information about drugs as well as a forum where people can discuss them.

 

kvc33 - June 20

I appreciate your suggestions January, but honestly I have tried all kinds of things for the RLS and nothing works. I take a hot bath in the middle of the night and that calms them down for a while. There is a class action suit that has been filed against Requip for causing Obsessive Compulsive Disorder and an addiction to gambling which I now have both of. Don't know if I'll be able to get in on it or not. My losses are small compared to the quarter million that one guy lost. I now hate money and anything to do with it. The anxiety, panic attacks and depersonalization have been my worst affects. I just want to stay calm and keep my mind busy and that's what I will try to do.

 

January - June 20

I completely understand. Sorry you had such a bad time with this and sending a cyber-hug. Hang in - it will get out of your system eventually. (It was news to me that Requip had such horrible side effects in some people - yet another problem drug that drs. should be more educated about BEFORE they prescribe!)

 

kvc33 - July 4

I've had a sinus headache every day for about a week now. I'll I want to do is sleep. I guess this is what full blown depression looks like. I've never slept so much before. I have no desire to do anything and feel like I am just in a waiting room waiting for bad news. My bf is an angel who patiently holds my hand. I do wonder why he is the only person who really understands me and really loves me. I am angry at the rest of the world for not being there. I didn't cause this and I would do anything to get out of it if someone would just tell me how but they don't. Although I said I wouldn't try any more supplements, out of desperation I have been and so far I'm allergic to everything I try, which is the usual course of events.Thanks for all your comments January, I really appreciate you. This is kind of a blog for me so that i can see how the drug withdrawal is going over time.

 

January - July 5

I'm glad you have your boyfriend to help you out. Some people don't have anyone to lean on. Sounds like he just loves you. Be grateful for that - and don't forget to tell him!

Again, I'm so sorry all this has happened to you. But there is one positive thing about you posting this awful experience. You will probably save some other people from going through what you've been through.

I pray that your bad symptoms let up soon and that you find something that helps you feel better. All the best.

 

kvc33 - July 16

So here we go again, full moon, PMS and symptoms are out of control. I am extremely angry, confused and forgetful. I'm hungry all the time and not for the right foods. My sleep cycle is so messed up that I'm sleeping from 3am until 1pm. Normally i would start waking myself up earlier in order to get things around again but I just can't as I desperately need the sleep. In fact that's all I want to do. My brain function is so bad that I can't keep up with or understand my bills so my bf will have to use his power of attorney to straighten it out for me. It's like having dementia.

 

January - July 16

kvc - so sorry you are having these problems. I agree with you that it's very important to get your sleep -- if you have to sleep weird hours right now, so be it. So what!

How long has it been now since you quit the drug and started going through withdrawals? Have you looked up any online forums that deal with withdrawals from Requip (or anything else you were on?) Some of those forums look really helpful. People who have already been through it know how it goes.

Hang in there, take good care of yourself - good nutrition, good sleep and de-stress. Let your bf help you out - sounds like a wonderful person. Sending you gentle cyber-hugs.

 

Pikespeak - July 17

Hi kvc! Just a thought...sinus infections have made me very tired.

 

AussieChick - July 17

Just a thought - Have you tried acupuncture?

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question